Alert archive / Utah / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 28, 2014, 3:09 AM MDT. It took effect at Jul 28, 2014, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2014, 3:09 AM MDT (09:09 UTC)
- In effect from
- Jul 28, 2014, 12:00 PM MDT
- Expired
- Jul 28, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
154 WGUS65 KSLC 280909 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 AM MDT MON JUL 28 2014 UTZ016-019>021-517-518-281730- /O.NEW.KSLC.FF.A.0004.140728T1800Z-140729T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 309 AM MDT MON JUL 28 2014 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH 900 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL...SOUTHERN AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH... SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK AND THE SOUTHERN MOUNTAINS. * FROM NOON MDT TODAY THROUGH 900 PM MDT THIS EVENING * NUMEROUS SLOW-MOVING SHOWERS AND THUNDERSTORMS WILL TRACK NORTH ACROSS SOUTHERN AND CENTRAL. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL GENERATE VERY HEAVY RAIN IN SHORT PERIODS OF TIME. FLASH FLOODING WILL BE POSSIBLE IN THE MORE FLASH FLOOD PRONE AREAS BEGINNING THIS AFTERNOON. * THE FLASH FLOOD THREAT WILL BE GREATEST IN THE SLOT CANYONS AND SLICK ROCK AREAS OF EXTREME SOUTHERN UTAH DURING THE AFTERNOON. THE THREAT WILL SHIFT NORTH INTO CENTRAL UTAH DURING THE LATE AFTERNOON AND EVENING. AREAS OF STEEP TERRAIN OR OLD BURN SCARS WILL BE THE MOST PRONE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
978 WGUS65 KSLC 281720 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1120 AM MDT MON JUL 28 2014 UTZ016-019>021-517-518-290300- /O.CON.KSLC.FF.A.0004.140728T1800Z-140729T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 1120 AM MDT MON JUL 28 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * NUMEROUS SLOW-MOVING SHOWERS AND THUNDERSTORMS WILL TRACK NORTH ACROSS SOUTHERN AND CENTRAL UTAH. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL GENERATE VERY HEAVY RAIN IN SHORT PERIODS OF TIME. FLASH FLOODING WILL BE POSSIBLE IN THE MORE FLASH FLOOD PRONE AREAS BEGINNING THIS AFTERNOON. * THE FLASH FLOOD THREAT WILL BE GREATEST IN THE SLOT CANYONS AND SLICK ROCK AREAS OF EXTREME SOUTHERN UTAH DURING THE AFTERNOON. THE THREAT WILL SHIFT NORTH INTO CENTRAL UTAH DURING THE LATE AFTERNOON AND EVENING. AREAS OF STEEP TERRAIN OR OLD BURN SCARS WILL BE THE MOST PRONE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
226 WGUS65 KSLC 282114 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 314 PM MDT MON JUL 28 2014 UTZ016-019>021-517-518-290300- /O.CON.KSLC.FF.A.0004.000000T0000Z-140729T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 314 PM MDT MON JUL 28 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA AND LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK AND THE SOUTHERN MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK SLOWLY NORTH ACROSS SOUTHERN AND CENTRAL UTAH THROUGH THIS EVENING. SOME OF THESE STORMS WILL GENERATE HEAVY RAIN IN SHORT PERIODS OF TIME WITH FLOODING POSSIBLE IN THE MORE FLASH FLOOD PRONE AREAS. * THE FLASH FLOOD THREAT WILL BE GREATEST IN SLOT CANYONS AND SLICK ROCK AREAS AS WELL AS ALONG SMALL STREAMS IN STEEP TERRAIN AND OLD BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOODING IS OBSERVED OR FLASH FLOOD WARNINGS ARE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
529 WGUS65 KSLC 290312 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 912 PM MDT MON JUL 28 2014 UTZ016-019>021-517-518-290415- /O.EXP.KSLC.FF.A.0004.000000T0000Z-140729T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 912 PM MDT MON JUL 28 2014 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH HAS EXPIRED. THE THREAT OF FLASH FLOODING IN THESE AREAS HAS DIMINISHED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 10:01 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 10:01 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1001 PM MDT SUN JUL 27 2014 .SYNOPSIS...MONSOONAL MOISTURE ACROSS SOUTHERN AND CENTRAL UTAH WILL CONTINUE TO WORK ITS WAY NORTHWARD THROUGH MONDAY...AND REMAIN IN PLACE THROUGH MIDWEEK. AN UPPER LEVEL LOW PRESSURE WILL TRACK NORTH ACROSS UTAH MONDAY THROUGH TUESDAY. && .DISCUSSION...A NORTHWEST TO SOUTHEAST-ORIENTED RIDGE REMAINS IN PLACE OVER UTAH THIS EVENING. THE AIRMASS REMAINS QUITE MOIST SOUTH OF THIS RIDGE AXIS. THIS MOISTURE ALLOWED SCATTERED WET THUNDERSTORMS TO DEVELOP ONCE AGAIN IN THIS AREA TODAY. MEANWHILE...NORTHEAST OF THE RIDGE AXIS...CONVECTION REMAINED LARGELY SUPPRESSED. AS THE RIDGE AXIS TO CONTINUES TO ROTATE AND BECOME MORE VERTICAL OVERNIGHT INTO TOMORROW...EXPECT MOISTURE TO CONTINUE TO SPREAD INTO THE NORTH. ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN UTAH SOUTH OF I-80 OVERNIGHT...WHILE ISOLATED TO SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH. A SERIES OF SHORTWAVE FEATURES...ONE OVER SOCAL LIFTING NORTH THROUGH NEVADA TOMORROW...AND ANOTHER OVER NORTHEAST ARIZONA LIFTING NORTH THROUGH UTAH...WILL BE THE MAIN DRIVERS OF CONVECTION TOMORROW INTO TUESDAY. WHILE THUNDERSTORMS ARE POSSIBLE AREAWIDE BOTH DAYS...FOCUS WILL BE ACROSS THE SOUTH TOMORROW AND ACROSS THE NORTH ON TUESDAY COINCIDENT WITH THE TRACK OF THESE WAVES...WITH INCREASED POTENTIAL FOR HEAVY RAIN. MADE MINOR UPDATES TO FORECAST MAINLY TO TRIM POPS ACROSS THE NORTHERN FRINGES FOR THE REST OF THE EVENING AND TO INCREASE OVERNIGHT POP/SKY FOR THE FAR SOUTH PER LATEST OBSERVATIONS AND RAP/HRRR FORECASTS. && .AVIATION...SOUTH WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH THE NIGHT. THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS IN THE VICINITY OF THE TERMINAL OVERNIGHT. ANY THUNDERSTORMS WILL PRODUCE GUSTY AND ERRATIC WINDS. && .FIRE WEATHER...HUMIDITY WILL KEEP RISING OVER THE ENTIRE AREA TONIGHT THROUGH MONDAY AND REMAIN ELEVATED TUESDAY AS MOISTURE CONTINUES TO SPREAD NORTH ACROSS THE FIRE DISTRICT. THIS WILL KEEP SHOWERS AND THUNDERSTORMS ACTIVE ACROSS THE REGION INTO TUESDAY WITH A GOOD CHANCE OF WETTING RAINS WITH ANY STORMS. A REDUCTION IN SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED OVER THE SOUTH TUESDAY AFTERNOON AND ACROSS PRETTY MUCH THE ENTIRE DISTRICT WEDNESDAY. HUMIDITY WILL ALSO START TO LOWER AGAIN WEDNESDAY BUT SUFFICIENT MOISTURE WILL REMAIN ACROSS THE REGION FOR AFTERNOON AND EVENING MOUNTAIN THUNDERSTORMS EACH DAY THROUGH THE END OF THE WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 27, 9:17 PM MDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 917 PM MDT SUN JUL 27 2014 UTZ001>016-019>021-517-518-WYZ021-281300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 917 PM MDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH OVERNIGHT. BRIEF LOCAL HEAVY RAIN IS POSSIBLE WITH SOME OF THE STRONGER STORMS THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK DISTURBANCE WILL BRING AN INCREASE IN MOISTURE TO THE ENTIRE OUTLOOK AREA MONDAY INTO TUESDAY...WITH A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE. THE MOISTURE INCREASE WILL MAKE HEAVY RAINFALL MORE LIKELY WITH STORMS WITH A GREATER THREAT OF LOCAL FLASH FLOODING...ALONG WITH DANGEROUS LIGHTNING AND STRONG GUSTY WINDS. MOISTURE WILL REMAIN ACROSS THE AREA THROUGH THE REMAINDER OF THE WEEK. THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...BUT NOT AS WIDESPREAD AS EARLIER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:42 PM MDT | Areal Flood Advisory | SLC | Davis, Morgan, Salt Lake, Summit, Utah, Wasatch and 1 more | 3 hr |
Nearby
Flash Flood Watches in Utah, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.